Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What is causing weakness in my legs with myopathy?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
I have been diagnosed with myopathy brought on by steroid use for arthritis and alcohol use.I have stopped both and am seeing a physical therapist.There has been no improvement in my condition since November.Could it be something else that is causing this weakness in my legs?
Posted Tue, 4 Mar 2014 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer: Other causes need to be ruled out. Detailed Answer: Hello, Thanks for posting your query. The weakness in your legs that is persistent even after stopping the causative agents can be due to other causes also like- 1. Nerve root compression at the level of lumbar spine due to degenerative changes in the spine. 2. Guillain-Barr syndrome, a rare nerve disorder that causes weakness in the legs, arms, and other muscles and that can progress to complete paralysis. 3. Myasthenia gravis, a rare, chronic disorder that causes weakness and rapid muscle fatigue. 4. A problem with the minerals (electrolytes) found naturally in the body, such as low levels of potassium or sodium. 5. Thyroid hormone imbalance. 6. Lack of muscle fitness; generalized viral infection; myositis; diabetes; medicines like statins etc are the other causes that need to be ruled out after proper investigations. You can consult a neurologist for proper evaluation. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor